ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A numerical study of division of flow in open channels

Shettar, Ashok S and Murthy, Keshava K (1996) A numerical study of division of flow in open channels. In: Journal of Hydraulic Research, 34 (5). pp. 651-675.

Full text not available from this repository. (Request a copy)
Official URL: http://www.informaworld.com/smpp/content~db=all~co...


A two-dimensional numerical model which employs the depth-averaged forms of continuity and momentum equations along with k-e turbulence closure scheme is used to simulate the flow at the open channel divisions. The model is generalised to flows of arbitrary geometries and MacCormack finite volume method is used for solving governing equations. Application of cartesian version of the model to analyse the flow at right-angled junction is presented. The numerical predictions are compared with experimental data of earlier investigators and measurements made as part of the present study. Performance of the model in predicting discharge distribution, surface profiles, separation zone parameters and energy losses is evaluated and discussed in detail. To illustrate the application of the numerical model to analyse the flow in acute angled offtakes and streamlined branch entries, a few computational results are presented.

Item Type: Journal Article
Publication: Journal of Hydraulic Research
Publisher: International Association of Hydraulic Engineering and Research
Additional Information: Copyright of this article belongs to International Association of Hydraulic Engineering and Research.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 10 May 2011 06:18
Last Modified: 10 May 2011 06:18
URI: http://eprints.iisc.ac.in/id/eprint/37030

Actions (login required)

View Item View Item